experiences with Keppra

This topic contains 2 replies, has 2 voices, and was last updated by  Paula 1 month, 1 week ago.

  • Author
    Posts
  • #382270

    Paula
    Participant

    Need to talk with someone who has experience with Keppra for epilepsy issues, is there someone who has any experience with it? the reason why I am asking is that my son who is soon to be 17 years old has been on this drug for the last 2 years now… the problem is that he is getting very and VERY irritable and I am not very sure if it’s the medication that makes him be like this or if it’s just his attitude (or age) that makes him be like that. and in addition to that, it is important for me to mention that he is ADHD as well… he is having 1 seizure per year as well… when he has been like 7 years old or so he was having petit male and has been on zeurontin for approximately 2 years or so then he was weaned off approximately at the age of 10 or so. at the age of approximately 15 or so that was when he had his first grand mal on the school bus. And then he has had another one this summer when he has been in the shower. He had shaking in his arm the last week, however he has never went into a seizure at the school… at least. That’s why I would appreciate if some of you could help me with this… what do you think about this medication and what were your experiences during the time you have been on keppra. Does any of the above experiences of my son listed here is familiar to you? do you think that it is the medication? What do you think I should do to my 17 years old son? Of course I tried to talk with the doctors about it and about alternatives, but they don’t seem to want to try anything else than keppra and this makes me a bit worried. Of course I am very worried in general for my son. Thanks!

  • #382271

    Hillhaven
    Participant

    Hi there. I do understand your worries and I have to say that I am very sorry for your son. Very well… I am having experiences with Keppra and that’s because I have been using it for the last 7 years or so (since like 2010), it has been a medication that was added to my earlier Lamictal medication that I have been using for the last 20 years or maybe even more. So well, I have started to use 500 mg of it 2 times per day… and then 3 years ago this dosage has been increased with 50% because I started taking 750 mg of it 2 times per day (from a total of 1000 mg per day to 1500 mg per day). Anyhow… due to the fact that I have been using Lamictal prior to Keppra… my situation it is a little bit different to your sons, however it is similar in the same time… what I try to say is that I was very quick to anger when I have started to take Keppra.
    It is obvious that I have addressed this irritability and anger problem to my doctor and so, I have then been told by the Neuro that it would be a good idea to add a multi B supplement as B6 or B12 (I am not actually able to remember which one for sure) can be depleted by Keppra, I don’t actually know if it has been only a placebo effect or it actually has worked but you know… I have been a lot much better since then… this is the reason why I recommend you to talk about this supplement with your doctor, I think that it might be helpful… however there’s a problem… because of your sons age though, as you have said… this may be adolescence only, or maybe a combination of both that is causing this… however, if that’s only the medication or the combination of both, then the vitamin B supplements might help and make him less irritable… if it’s his age only then this is going to pass away regardless if you do anything or not, of course…

  • #382272

    Paula
    Participant

    Thank you very and very much, appreciating a lot the fact that you replied. As said… I am not very sure either if this is because of his age or maybe because of the medication… but as you said, it also may be a combination of both and that’s why his just SO irritable. I do know that people his age are usually easily irritable, but his behavior is out of the hand and that’s why I started to think more of the medication than his age. But indeed it can be a combination. Maybe I am going to talk to his doctor about the supplement B and hopefully this is going to help. Thanks. My son has always seemed to be a little bit hard headed, the A type of personality, however this Keppra medication just seems to bring out completely temper and attitude. I can guess that a surge in the hormones probably does not help, not sure… I am not a man, I am his mother… that’s why I just don’t know the timing of the men’s hormones through puberty much…LOL. thanks again, I am going to try out the supplements and I will try to talk about this with his doctor again!

You must be logged in to reply to this topic.